Depressants Causing Nasty Rebound Symptoms

Patient

Q: Why do depressants (benzos, butalbital) make me so horribly depressed the next day? And what can I do to offset it? It's like a rebound effect that lasts 1-2 days after a single dose.

I currently take Prozac and tianeptine and do other things to manage my depression, which works great until I take a sedative. (I take Fioricet for migraines occasionally and benzos when flying or going to the dentist). I avoid alcohol altogether because it has a similar effect.

Symptoms:  Depression, panic attacks and cognitive impairment after taking any benzo or butalbital.
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews